Arkansas, 2014Flooding in Arkansas, July 1 to 17, 2014
July 1 to 17, 2014 · NWS LZK · 5 events in 5 counties and zones
Water was very slow to recede in parts of eastern Arkansas, following excessive amounts of rain on the morning of June 29th. As a result, areal flooding continued into July.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- $13 million
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Water was very slow to recede in parts of eastern Arkansas, following excessive amounts of rain on the morning of June 29th. As a result, areal flooding continued into July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 30, 11:10 PM CST, 50 minutes earlier.
Area forecast discussion, Jun 30, 11:10 PM CST, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 AM CDT TUE JUL 1 2014
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. WINDS WILL
INCREASE AFTER SUNRISE TO AROUND 10 KNOTS...WITH HIGHER GUSTS
APPROACHING 20 KNOTS AHEAD OF AN APPROACHING FRONTAL BOUNDARY.
AFOREMENTIONED FRONTAL BOUNDARY WILL MOVE INTO THE REGION DURING
THE AFTERNOON/EARLY EVENING TUESDAY...WITH SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF IT. TAFS OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 221 PM CDT MON JUN 30 2014/
SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...
UPPER LEVEL TROUGH WILL BE DIGGING DOWN ACROSS THE MIDSECTION OF
THE COUNTRY TOMORROW AND WEDNESDAY...WHILE A SURFACE COLD FRONT
MAKES ITS WAY INTO THE STATE. FRONT SHOULD APPROACH THE NWRN ZONES
AND BRING SOME PRECIP CHANCES TO THOSE AREAS TOMORROW MORNING...WITH
PRECIP CHANCES SPREADING ACROSS THE NORTHERN THIRD OF THE FORECAST
AREA THROUGHOUT THE DAY.
FRONT WILL LIKELY PUSH INTO THE MID SECTION OF THE STATE BY TOMORROW
NIGHT AND EVENTUALLY THROUGH THE STATE BY LATE WEDNESDAY.
GFS WAS A BIT FASTER WITH THE TIMING OF THE FRONT IN RELATION TO
THE NAM AND ECMWF...AND I WENT WITH A BLEND OF THE MODELS IN
BRINGING THE FRONT SOUTHWARD ACROSS THE STATE.
COOLER AND DRIER AIR WILL BE FILTERING INTO THE AREA BEHIND THE
FRONT...WHICH WILL RESULT IN RATHER PLEASANT CONDITIONS FOR
INDEPENDENCE DAY.
LONG TERM...FRIDAY THROUGH MONDAY
A LARGE AREA OF HIGH PRESSURE WILL BE OVER THE SOUTHWEST U.S. TO
BEGIN THE PERIOD WITH AN UPPER TROUGH OVER THE GREAT LAKES. THIS
UPPER RIDGE WILL EXPAND OVER THE WESTERN U.S. THROUGH THE WEEKEND
AND KEEP NORTHWEST FLOW OVER THE EASTERN HALF OF THE COUNTRY.
SURFACE HIGH PRESSURE WILL BE OVER ARKANSAS FRIDAY AND SATURDAY.
THIS HIGH...BEHIND A COLD FRONT...WILL ORIGINATE FROM THE NORTH SO
WILL BRING COOLER TEMPERATURES TO THE STATE. SUNDAY THIS HIGH BEGINS
TO MOVE EAST AND WILL ALLOW SEVERAL DISTURBANCES TO MOVE THROUGH.
EXPECT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON
THROUGH MONDAY. BELOW NORMAL TEMPERATURES ARE EXPECTED FRIDAY AND
SATURDAY THEN WARMING TO NEAR NORMAL FOR SUNDAY AND MONDAY.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...57
Hazardous weather outlook, Jun 30, 2:44 AM CST, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
344 AM CDT MON JUN 30 2014
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
344 AM CDT MON JUN 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS EVENING AND TONIGHT
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 104 DEGREES...
MAINLY IN THE ARKANSAS RIVER VALLEY...AND IN AREAS EAST OF THE
INTERSTATE 30 AND HIGHWAY 67 CORRIDOR.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AFTERNOON HEAT INDEX VALUES WILL ONCE AGAIN RANGE FROM 100 TO 104
DEGREES ACROSS THE ARKANSAS RIVER VALLEY AND AREAS EAST OF I-30
AND HIGHWAY 67 AGAIN ON TUESDAY.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AFTERNOON AND
EVENING OVER NORTHERN ARKANSAS. ISOLATED STRONG STORMS ARE POSSIBLE.
THE STORMS WILL BE POSSIBLE ALONG AND AHEAD OF A COLD FRONT. RAIN
CHANCES WILL CONTINUE INTO THURSDAY. BY LATE THURSDAY...THE FRONT
WILL SINK SOUTH OF THE STATE WITH COOLER AIR MOVING IN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
57
Flood, Monroe
- When
- July 1, 12:00 AM CST to July 17, 8:00 AM CST
- Where
- Monroe County, Zent to 4 mi W of Zent
- Cause
- Heavy Rain
- Property damage
- $25,000
- Crop damage
- $4.5 million
- Reported by
- Emergency Manager
- Coordinates
- 34.980, -91.170
Due to excessive rain on the morning of June 29th, some roads and fields remained flooded into July. Flooding of homes in Brinkley, primarily in the Snow Addition, and at the Brinkley airport also continued. Arkansas 238 southeast of Brinkley was flooded until the middle of July.
Flood, Prairie
- When
- July 1, 12:00 AM CST to July 9, 11:59 PM CST
- Where
- Prairie County, 5 mi NW of Hickory Plains to 10 mi E of Hazen
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $2.3 million
- Reported by
- Emergency Manager
- Coordinates
- 35.031, -91.793
Due to excessive rain on the morning of June 29th, some roads and fields remained flooded into July.
Flood, Jackson
- When
- July 1, 12:00 AM CST to July 9, 11:59 PM CST
- Where
- Jackson County, 4 mi S of Elgin to 8 mi NW of Ingleside
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $1.2 million
- Reported by
- Emergency Manager
- Coordinates
- 35.692, -91.300
Due to excessive rain on the morning of June 29th, some roads and fields remained flooded into July.
Flood, White
- When
- July 1, 12:00 AM CST to July 9, 11:59 PM CST
- Where
- White County, Pangburn to 3 mi NNW of Beebe
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 35.430, -91.850
Due to excessive rain on the morning of June 29th, some roads and fields remained flooded into July.
Flood, Woodruff
- When
- July 1, 11:59 PM CST to July 17, 8:00 AM CST
- Where
- Woodruff County, 5 mi NW of Fitzhugh to 10 mi S of Mc Clelland
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $4.5 million
- Reported by
- Emergency Manager
- Coordinates
- 35.401, -91.383
Due to excessive rain on the morning of June 29th, some roads and fields remained flooded into July.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1, 20143 deaths · 1 event
- Tornadoes and Hail in Indiana, July 1, 20142 deaths · 1 injured · EF1 · 38 events
- Flash Flood and Lightning Strikes in Arkansas, July 1, 20141 death · $25,000 · 3 events
- Excessive Heat in Washington, July 1, 20141 death · 1 injured · 2 events
- Excessive Heat in Oregon, July 1, 20141 death · 1 injured · 1 event
- Damaging Winds in Michigan, July 1, 2014$3.0 million · 74 kt wind · 2 events
- Wildfire in Nevada, July 1 to 10, 20142 injured · $175,000 · 2 events
- Drought in Texas, July 1 to 31, 2014$96,000 · 24 events
- Damaging Winds in Michigan, July 1, 2014$49,000 · 64 kt wind · 36 events
- Damaging Winds in Indiana, July 1, 2014$109,000 · 65 kt wind · 11 events
- Damaging Winds in New York, July 1, 2014$60,000 · 50 kt wind · 12 events
- Damaging Winds in New York, July 1 to 2, 2014$70,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518910, 519132, 519135, 519137, 518903.